Alert archive / Missouri / Special Weather Statements in 2017

Special Weather Statement, NWS Kansas City, MO

June 28, 2017Linn County, Livingston County, Missouri

NWS Kansas City, MO issued this special weather statement at Jun 28, 2017, 11:13 PM CDT for Linn County, Livingston County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2017, 11:13 PM CDT (04:13 UTC)
Expired
Jun 29, 2017, 12:00 AM CDT
In force
47 min
Issued by
NWS Kansas City, MO

Counties Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 4.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2017-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2017-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2166 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
1.8
Supercell composite
22.7

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS83 KEAX 290413
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1113 PM CDT WED JUN 28 2017
 
MOZ023-024-290500-
Livingston MO-Linn MO-
1113 PM CDT WED JUN 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR LINN AND CENTRAL LIVINGSTON
COUNTIES UNTIL MIDNIGHT CDT...

At 1112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chillicothe, moving east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Chillicothe, Brookfield, Meadville, Laclede, Linneus, Wheeling,
Utica, Chula, Purdin and Saint Catherine.

A tornado watch remains in effect until midnight CDT for north
central Missouri.

LAT...LON 3969 9371 3996 9359 3996 9292 3983 9287
      3971 9304
TIME...MOT...LOC 0412Z 273DEG 35KT 3986 9356 

$$

Blair

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 28, 10:54 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 28, 10:54 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1054 PM CDT Wed Jun 28 2017

.Discussion...
Issued at 310 PM CDT WED JUN 28 2017

Deepening surface trough over the western High Plains has made for a
tight surface pressure gradient over the Central Plains and the Mid-
Lower Missouri River Valley. Gusty southerly winds have responded
through the day to the tightening gradient and have persisted in the
20 to 30 mph range, with gusts approaching 40 mph. This has caused a
nice moistening of the lower atmosphere over northern Missouri and
southern Iowa, and primed the area for robust convective development
later this evening, likely in the next hour or two. Visible
satellite imagery indicates some agitated and deepening cumulus in
the vicinity of a subtle boundary characterized by surface wind
shift of around 20-30 degrees in southern Iowa and northern
Missouri. Hi-res models indicate scattered to numerous thunderstorms
oriented SW to NE through northern Missouri and southern/central
Iowa later this afternoon and this evening. Despite surface winds
being a bit veered (south/southwest) good veering-with-height
through 500 mb where flow is out of the west/northwest around 50 kts
is creating a wind profile conducive to high shear. The
aforementioned warm/moist surface, beneath fairly steep low/mid
level lapse rates is yielding ML CAPE values in the 3000 to 3500
J/kg range. Deep layer shear values approaching 40 kts across the
area will combine with the high instability to bring an environment
conducive to supercellular development. Initial development should
be semi-discrete, but due to storm coverage, interference could
diminish tornado concerns and on a larger scale perhaps the overall
organization of any storm that forms. Expect upgrowth to a MCS,
which will bring more of a wind threat and heavy rain threat to
northern Missouri. In the meantime, with semi-discrete convection
all hazards would be possible with large hail and strong winds being
the primary concerns. One thing to consider with this event would be
the potential for some mesovortex tornadoes after sunset across the
area. Significant Tornado Parameter will max out in the 3 to 5
range, and that's being driven by 0-1 SRH values remaining in the
200 to 300 m2/s2 range after dark. Even with upscale growth there
will still be ample low level shear to produce an embedded tornado
or two within the MCS activity.

By Friday morning the bulk of the activity will be off to the east,
but another round of thunderstorms will be possible later in the
morning hours as a shortwave trough glides through the area. These
morning showers should be subsevere, but an isolated severe
hailstone could form with this activity. That will then set the
stage for another round of severe thunderstorms on Friday, generally
along a boundary which will set up in northeast Kansas and southeast
Nebraska. Once again, given good instability and shear parameters on
Thursday afternoon severe storms should form in the afternoon with
all hazards possible once again, mainly large hail and damaging
winds. These storms should be a little further south than the round
on Wednesday, which will put the KC Metro area in play for some of
the stronger storms. The best chance for widespread severe storms
will be late in the evening and overnight Thursday once the cold
front pushes through the area. Expect this activity to be more of a
wind and hydro threat to the KC Metro and areas of Missouri south of
the Missouri River through early Friday morning.

The early part of the weekend should be fairly calm and cooler, or
at least drier as the area comes under the influence of the surface
ridge that noses in Friday night. Through the rest of the weekend
and into early next week there will be off-and-on chances for
showers and thunderstorms across the area as the mid level flow
remains zonal and active and the lower levels reload with warm and
moist air. By mid week large scale ridging will dominate the
upstream region, which will cause temperatures to be on the increase
through mid week.

&&

.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1054 PM CDT WED JUN 28 2017

Storms will continue to trek north of the terminals tonight, but
will be watching for another area of storms to develop across
north central KS early this morning and push eastward toward all
TAF sites. Still uncertain if this will occur and where exactly it
will track so have stayed with VCTS during the 14z-18z timeframe,
but will refine with future amendments or issuances once storms
develop. VFR conditions are expected through the remainder of
today, until storms begin to redevelop late this afternoon or
early this evening. Winds will remain out of the south southwest
and should begin to drop off to around 12 kts shortly, but will
increase slightly during the daylight hours.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Leighton
Aviation...Laflin
Hazardous weather outlook, Jun 28, 4:51 AM CDT, 18 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
451 AM CDT Wed Jun 28 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
451 AM CDT Wed Jun 28 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Thunderstorms will be possible across northeastern Kansas and
 northern missouri this morning however, these storms are not
 expected to be severe.

 If skies can clear out late this afternoon/evening across northern
 Missouri, severe storms capable of producing large hail, damaging
 winds and even a isolated tornado will be possible.

 The main round of storms is expected to affect the area tonight into
 the overnight hours as a line of storms drops south out of Iowa into
 northern Missouri and northeastern Kansas. the main threat with
 this round of storms will be for severe winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 Severe storms will again be possible on Thursday across the entire
 outlook area. Strong damaging winds,large hail and even a isolated
 tornado will be possible.

 In addition, localized heavy rain will also be possible this
 afternoon through Friday. The heaviest rains are expected to fall
 over northern Missouri where 3 to 5 inches of rain will be
 possible. This may result in localized flash flooding as well as
 river and stream flooding.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jun 28, 10:42 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1042 PM CDT WED JUN 28 2017

MOZ004-005-014-290415-
Daviess MO-Gentry MO-Harrison MO-
1042 PM CDT WED JUN 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIESS...
SOUTHEASTERN GENTRY AND SOUTHWESTERN HARRISON COUNTIES UNTIL 1115 PM
CDT...

At 1042 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pattonsburg, or 11 miles southeast of Albany, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Gilman City, Pattonsburg, Coffey, Jameson and Mcfall.

This includes Interstate 35 in Missouri between mile markers 72 and
86.

A tornado watch remains in effect until midnight CDT for north
central and northwestern Missouri.

LAT...LON 4018 9385 3996 9395 4001 9420 4003 9421
      4004 9429 4021 9427
TIME...MOT...LOC 0342Z 282DEG 23KT 4011 9420

Blair
Local storm report, Jun 28, 10:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1049 PM CDT WED JUN 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     LA PLATA                40.02N 92.49W
06/28/2017                   MACON              MO   TRAINED SPOTTER

            MULTIPLE TREES WITH DIAMETERS OF 2.5 FT HAVE
            FALLEN. HE SHOULD BE EMAILING PICTURES.

&&

STG
Special weather statement, Jun 28, 11:00 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1100 PM CDT WED JUN 28 2017

MOZ002>005-290445-
Worth MO-Gentry MO-Nodaway MO-Harrison MO-
1100 PM CDT WED JUN 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WORTH...NORTHERN
GENTRY...NORTHWESTERN HARRISON AND CENTRAL NODAWAY COUNTIES UNTIL
1145 PM CDT...

At 1100 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Albany and Maryville, moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Maryville, Albany, Stanberry, Grant City, Ravenwood, New Hampton,
Skidmore, Barnard, Conception Junction, Parnell, Graham, Pickering,
Clyde, Gentry, Arkoe, Worth, Allendale, Denver, Conception and
Martinsville.

A tornado watch remains in effect until midnight CDT for north
central and northwestern Missouri...and northwestern Missouri.

LAT...LON 4035 9403 4023 9414 4015 9504 4020 9507
      4024 9506 4024 9507 4026 9508 4026 9511
      4030 9514 4048 9487 4049 9413
TIME...MOT...LOC 0400Z 273DEG 24KT 4030 9438

Blair
Local storm report, Jun 28, 11:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1107 PM CDT WED JUN 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     FLASH FLOOD      MARYVILLE               40.35N 94.87W
06/28/2017                   NODAWAY            MO   LAW ENFORCEMENT

            NUMEROUS REPORTS OF WATER OVER ROADS ACROSS
            MUCH OF NODAWAY COUNTY.

&&
Local storm report, Jun 28, 11:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1113 PM CDT WED JUN 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     FLASH FLOOD      BETHANY                 40.27N 94.03W
06/28/2017                   HARRISON           MO   EMERGENCY MNGR

            REPORTS OF FLOODED STREETS IN BETHANY AND
            WATER ENTERING BASEMENT OF HARRISON COUNTY
            COMMUNITY HOSPITAL.

&&
Special weather statement, Jun 28, 11:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1113 PM CDT WED JUN 28 2017

MOZ023-024-290500-
Livingston MO-Linn MO-
1113 PM CDT WED JUN 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR LINN AND CENTRAL LIVINGSTON
COUNTIES UNTIL MIDNIGHT CDT...

At 1112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chillicothe, moving east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Chillicothe, Brookfield, Meadville, Laclede, Linneus, Wheeling,
Utica, Chula, Purdin and Saint Catherine.

A tornado watch remains in effect until midnight CDT for north
central Missouri.

LAT...LON 3969 9371 3996 9359 3996 9292 3983 9287
      3971 9304
TIME...MOT...LOC 0412Z 273DEG 35KT 3986 9356

Blair

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:10 PM CDTSevere Thunderstorm WarningEAXAtchison, Gentry, Nodaway, Worth65 min
Jun 28, 7:21 PM CDTTornado WarningEAXMercer, Putnam, Sullivan39 min
Jun 28, 7:27 PM CDTTornado WarningEAXGentry, Harrison33 min
Jun 28, 7:30 PM CDTSevere Thunderstorm WarningEAXGrundy, Harrison, Mercer45 min
Jun 28, 7:33 PM CDTTornado WarningEAXGrundy, Harrison, Mercer42 min
Jun 28, 8:00 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler, Sullivan60 min
Jun 28, 8:15 PM CDTSevere Thunderstorm WarningEAXGentry, Grundy, Harrison, Mercer, Nodaway, Worth60 min
Jun 28, 8:22 PM CDTFlash Flood WarningEAXGentry, Grundy, Harrison, Mercer, Worth6 hr
Jun 28, 8:48 PM CDTTornado WarningEAXGentry, Nodaway27 min
Jun 28, 8:53 PM CDTSevere Thunderstorm WarningEAXGrundy, Linn, Sullivan52 min
Jun 28, 9:12 PM CDTTornado WarningEAXDaviess, Gentry, Harrison33 min
Jun 28, 9:17 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway, Worth28 min
Jun 28, 9:21 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon54 min
Jun 28, 9:38 PM CDTFlash Flood WarningEAXGentry, Nodaway, Worth6 hr
Jun 28, 9:38 PM CDTTornado WarningEAXAdair, Macon37 min
Jun 28, 9:43 PM CDTSevere Thunderstorm WarningEAXDaviess, Harrison32 min
Jun 28, 9:49 PM CDTTornado WarningEAXDaviess, Grundy, Livingston41 min
Jun 28, 10:21 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth39 min
Jun 28, 10:24 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Livingston51 min
Jun 28, 10:42 PM CDTSpecial Weather StatementEAXDaviess33 min
Jun 28, 10:50 PM CDTRiver Flood WarningEAXAndrew, Nodaway28 hr
Jun 28, 11:00 PM CDTSpecial Weather StatementEAXGentry, Nodaway, Worth45 min
Jun 28, 11:14 PM CDTFlash Flood WarningEAXDaviess, Gentry, Grundy, Harrison, Linn, Sullivan5 hr
Jun 28, 11:38 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry, Nodaway52 min
Jun 29, 12:14 AM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb, Gentry46 min
Jun 29, 1:26 AM CDTFlash Flood WarningEAXAndrew, Daviess, Gentry, Grundy, Holt, Linn and 2 more3 hr
Jun 29, 2:05 AM CDTSpecial Weather StatementEAXDeKalb40 min
Jun 29, 2:16 AM CDTFlash Flood WarningEAXGentry, Grundy, Harrison, Mercer, Worth89 min
Jun 29, 3:25 AM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 24 more28 hr
Jun 29, 3:37 AM CDTAreal Flood WarningEAXAdair, Andrew, Atchison, Chariton, Daviess, DeKalb and 10 more48 hr
Jun 29, 4:35 AM CDTRiver Flood WarningEAXDaviess, Gentry3 days
Jun 29, 4:38 AM CDTRiver Flood WarningEAXAndrew, Buchanan55 hr
Jun 29, 4:46 AM CDTRiver Flood WarningEAXBuchanan4 days
Jun 29, 4:46 AM CDTRiver Flood WarningEAXPlatte5 days
Jun 29, 4:46 AM CDTRiver Flood WarningEAXPlatte6 days
Jun 29, 5:02 AM CDTRiver Flood WarningEAXDaviess, Livingston4 days
Jun 29, 5:02 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
Jun 29, 5:02 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston6 days
Jun 29, 7:43 AM CDTSpecial Weather StatementEAXJackson47 min
Jun 29, 8:19 AM CDTFlash Flood WarningEAXCaldwell, Carroll, Chariton, Linn, Livingston, Macon6 hr
Jun 29, 8:23 AM CDTSpecial Weather StatementEAXCass37 min
Jun 29, 9:46 AM CDTRiver Flood WarningEAXChariton, Macon71 hr
Jun 29, 9:46 AM CDTRiver Flood WarningEAXCarroll, Chariton6 days
Jun 29, 9:48 AM CDTRiver Flood WarningEAXAtchison, Holt45 hr
Jun 29, 9:52 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray4 days
Jun 29, 9:52 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline4 days
Jun 29, 9:52 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline5 days
Jun 29, 9:52 AM CDTRiver Flood WarningEAXChariton, Howard, Saline5 days
Jun 29, 9:52 AM CDTRiver Flood WarningEAXCooper, Howard5 days
Jun 29, 1:04 PM CDTSpecial Weather StatementEAXJackson41 min
Jun 29, 1:37 PM CDTSpecial Weather StatementEAXJackson38 min
Jun 29, 2:07 PM CDTSpecial Weather StatementEAXLafayette23 min
Jun 29, 2:25 PM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Daviess, Livingston24 hr
Jun 29, 2:56 PM CDTRiver Flood WarningEAXCarroll53 hr
Jun 29, 2:59 PM CDTSpecial Weather StatementEAXLafayette46 min
Jun 29, 6:29 PM CDTSpecial Weather StatementEAXSaline46 min
Jun 29, 6:33 PM CDTSevere Thunderstorm WarningEAXSaline42 min
Jun 29, 6:55 PM CDTAreal Flood AdvisoryEAXLafayette, Saline4 hr
Jun 29, 6:35 AM CDTSpecial Weather StatementEAXJohnson25 min
Jun 29, 7:10 AM CDTSpecial Weather StatementEAXJohnson50 min
Jun 29, 9:48 AM CDTRiver Flood WarningEAXAtchison, Leavenworth54 hr
Jun 29, 9:48 AM CDTRiver Flood WarningEAXLeavenworth52 hr

Nearby

Special Weather Statements in Missouri, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.